MAUDE Adverse Event Report: COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH
Model Number G56551
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation = non-healthcare professional.Pma/510(k) number = k122796.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, prior to patient contact during an unknown procedure, the tip of a cxi support catheter separated from the device.The procedure was completed with another device.There has been no report that the patient required any additional procedures or experienced any adverse effects due to this event.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Event summary: as reported, prior to patient contact during an unknown procedure, the tip of a cxi support catheter separated from the device.The procedure was completed with another device.There has been no report that the patient required any additional procedures or experienced any adverse effects due to this event.Investigation - evaluation: reviews of the complaint history, device history record, documentation, drawing, instructions for use (ifu), manufacturing instructions, and quality control procedures and a visual inspection of the device were conducted during the investigation.One cxi catheter was returned for investigation.Visual inspection of the device confirmed separation of the dark grey portion of the tip near the distal edge of the platinum-iridium marker band.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were no other lot-related complaints received.Reviews of the manufacturing instructions, drawing, and quality control procedures were also conducted, and no gaps were discovered.The available information provides objective evidence to support that the device was manufactured to specification.The product is packaged with instructions for use which state, "the catheter should not be advanced through an area of resistance unless the source of resistance is identified by fluoroscopy and appropriate steps are taken to reduce or remove the obstruction." based on the information available, investigation has concluded that the event can be traced to random component failure.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
CXI SUPPORT CATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9592919
Report Number1820334-2020-00127
Device Sequence Number534882
Product Code KRA
UDI-Device Identifier00827002565517
UDI-Public(01)00827002565517(17)220826(10)9971325
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/26/2022
Device Model NumberG56551
Device Catalogue NumberCXI-2.6-18-90-ANG
Device Lot Number9971325
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/27/2020
Initial Date Received by Manufacturer 01/06/2020
Supplement Date Received by Manufacturer04/17/2020
Initial Report FDA Received Date01/15/2020
Supplement Report FDA Received Date05/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1